Alert archive / Idaho / Red Flag Warnings in 2007
Red Flag Warning 26, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Sep 11, 2007, 2:28 PM MDT for 15 counties in Idaho. It took effect at Sep 12, 2007, 2:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 11, 2007, 2:28 PM MDT (20:28 UTC)
- In effect from
- Sep 12, 2007, 2:00 PM MDT
- Expired
- Sep 12, 2007, 9:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bear Lake County, ID, Bingham County, ID, Bonneville County, ID, Butte County, ID, Caribou County, ID, Clark County, ID, Franklin County, ID, Fremont County, ID, Jefferson County, ID, Lemhi County, ID, Madison County, ID, Oneida County, ID, Power County, ID, Teton County, ID
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 8.5 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2836 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPIH 112028 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 228 PM MDT TUE SEP 11 2007 ...RED FLAG WARNING IN EFFECT FROM 2PM TO 9PM MDT WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITIES IN IDAHO ZONES 405/406/407/409/410/411/412/413... IDZ405>407-409>413-120830- /O.UPG.KPIH.FW.A.0019.070912T2000Z-070913T0300Z/ /O.NEW.KPIH.FW.W.0026.070912T2000Z-070913T0300Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- EAST CENTRAL IDAHO MOUNTAINS- MIDDLE SNAKE RIVER VALLEY/SOUTH CENTRAL PORTION UPPER SNAKE RIVER BLM-UPPER SNAKE RIVER VALLEY/NE PORTION UPPER SNAKE RIVER BLM- CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- CARIBOU RANGE/CARIBOU NF- 228 PM MDT TUE SEP 11 2007 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 9 PM MDT WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITIES IN IDAHO ZONES 405/406/407/409/410/411/412/413... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 9 PM MDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. DRY AIR WILL REMAIN IN PLACE OVER EASTERN IDAHO THROUGH WEDNESDAY. A STORMS SYSTEM WILL DROP SOUTHEAST TO THE EAST OF IDAHO. AS THIS OCCURS...GUSTY WINDS WILL DEVELOP ACROSS ALL OF EASTERN IDAHO DURING THE AFTERNOON. WIND GUSTS OF 25 TO 35 MPH WILL BE COMMON ALONG WITH MANY AREAS WITH AFTERNOON HUMIDITY VALUES AT OR BELOW 15 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
3 follow-up statements
000 WWUS85 KPIH 120737 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 137 AM MDT WED SEP 12 2007 ...RED FLAG WARNING IN EFFECT FROM 2PM TO 9PM MDT WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITIES IN IDAHO ZONES 405/406/407/409/410/411/412/413... IDZ405>407-409>413-122200- /O.CON.KPIH.FW.W.0026.070912T2000Z-070913T0300Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- EAST CENTRAL IDAHO MOUNTAINS- MIDDLE SNAKE RIVER VALLEY/SOUTH CENTRAL PORTION UPPER SNAKE RIVER BLM-UPPER SNAKE RIVER VALLEY/NE PORTION UPPER SNAKE RIVER BLM- CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- CARIBOU RANGE/CARIBOU NF- 137 AM MDT WED SEP 12 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. DRY AIR WILL REMAIN IN PLACE OVER EASTERN IDAHO THROUGH WEDNESDAY. A STORM SYSTEM WILL DROP SOUTHEAST TO THE EAST OF IDAHO. AS THIS OCCURS...GUSTY WINDS WILL DEVELOP ACROSS ALL OF EASTERN IDAHO DURING THE AFTERNOON. WIND GUSTS OF 25 TO 35 MPH WILL BE COMMON ALONG WITH MANY AREAS WITH AFTERNOON HUMIDITY VALUES AT OR BELOW 15 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KPIH 122058 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 258 PM MDT WED SEP 12 2007 ...RED FLAG WARNING IN EFFECT FROM 2PM TO 9PM MDT WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITIES IN IDAHO ZONES 405/406/407/409/410/411/412/413... IDZ405>407-409>413-130300- /O.CON.KPIH.FW.W.0026.000000T0000Z-070913T0300Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- EAST CENTRAL IDAHO MOUNTAINS- MIDDLE SNAKE RIVER VALLEY/SOUTH CENTRAL PORTION UPPER SNAKE RIVER BLM-UPPER SNAKE RIVER VALLEY/NE PORTION UPPER SNAKE RIVER BLM- CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- CARIBOU RANGE/CARIBOU NF- 258 PM MDT WED SEP 12 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. AS OF 3 PM MDT MOST SITES IN ALL SOUTHEAST IDAHO FIRE ZONES HAVE HUMIDITIES IN THE SINGLE DIGITS TO LOW TEENS WITH SURFACE WINDS BEGINNING TO GUST TO 20 TO 25 MPH. EXPECT WINDS TO CONTINUE FOR NEXT FEW HOURS AT LEAST...SO WILL CONTINUE WITH RED FLAG FOR NOW. WILL LOOK AT EARLY CANCELLATION PRIOR TO 9 PM EXPIRATION TIME IF WINDS DECREASE SIGNIFICANTLY AROUND SUNSET. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KPIH 130254 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 854 PM MDT WED SEP 12 2007 IDZ405>407-409>413-130400- /O.EXP.KPIH.FW.W.0026.000000T0000Z-070913T0300Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- EAST CENTRAL IDAHO MOUNTAINS- MIDDLE SNAKE RIVER VALLEY/SOUTH CENTRAL PORTION UPPER SNAKE RIVER BLM-UPPER SNAKE RIVER VALLEY/NE PORTION UPPER SNAKE RIVER BLM- CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- CARIBOU RANGE/CARIBOU NF- 854 PM MDT WED SEP 12 2007 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. WINDS AND HUMIDITIES HAVE BEGUN TO IMPROVE ABOVE CRITICAL THRESHOLDS AFTER SUNSET THIS EVENING. THEREFORE THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 9 PM MDT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Sep 11, 10:21 AM MDT, 4 hours 7 minutes earlier.
Area forecast discussion, Sep 11, 10:21 AM MDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 1021 AM MDT TUE SEP 11 2007 .DISCUSSION...CURRENT FORECAST REMAINS ON TRACK FOR A DRY...WARMER...AND QUIET DAY TODAY. FIRE WEATHER WILL POSE THE BIGGEST PROBLEMS OVER THE NEXT 48 HOURS...OTHERWISE THE WEATHER WILL BE QUIET. NO UPDATES ARE PLANNED. CANTIN && .PREV DISCUSSION... /ISSUED 230 AM MDT TUE SEP 11 2007/ DISCUSSION...LATEST SATELLITE IMAGERY SHOWING DRY NW FLOW ACROSS THE REGION WITH UPSTREAM BLOCKY RIDGE OVER LOW PATTERN POSITIONED OVER THE COASTAL WATERS. PATTERN BEGINS TO EVOLVE LATE IN THE WEEK AS PASSING WAVE CURRENTLY WORKING OVER THE TOP OF THE RIDGE INTO NW BC DIGS SE THROUGH CANADA INTO THE DAKOTAS/MINNESOTA WEDNESDAY/THURSDAY PER GFS WITH BLOCKY RIDGE OVER LOW PATTERN EDGING INTO THE COASTAL STATES. NAM SHOWING A SLIGHTLY MORE AMPLIFIED WAVE PASSING CLOSER TO AREA WITH POTENTIAL FIRE WEATHER IMPACTS WEDNESDAY (SEE DISCUSSION BELOW). RIDGE BEGINS TO WEAKEN AS LOW GRADUALLY BEGINS TO LIFT INLAND OVER THE WEEKEND. DETAILS AND TIMING OF THIS EVOLUTION LOOKED TO BE IMPROVING ON MONDAY MORNINGS MODEL RUNS WITH BROAD ENSEMBLE SUPPORT AND SIMILAR TWO RUN TRACK RECORD BUT CONFIDENCE ANYTHING BUT HIGH AT THIS POINT AS TIMING/TRACK DIFFER BUT ENSEMBLE SUPPORT CONTINUES. WILL MAINTAIN BROAD-BRUSH SLIGHT CHANCE POPS THROUGH THE WEEKEND AWAITING MODEL STABILITY. HUSTON AVIATION...VFR CONDITIONS EXPECTED THROUGH WEDNESDAY. WINDS WILL BE LIGHT TONIGHT AND TUESDAY TO NOT BE AN ISSUE AS WELL. WEDNESDAY...GUSTY WINDS ARE EXPECTED ACROSS ALL OF EASTERN IDAHO AND WESTERN WYOMING AFFECTING ALL TAF AND TWEB SITES AS OF RIGHT NOW. VALLE FIRE WEATHER...DRY NORTHWEST FLOW WILL CONTINUE OVER THE AREA THROUGH WEDNESDAY. WINDS WILL BE LIGHT ENOUGH THROUGH TUESDAY TO PRECLUDE HIGHLIGHTS EVEN WITH VERY DRY CONDITIONS EXPECTED. HAINES INDEX FOR TUESDAY WILL BE A FIVE OVER ALL OF EASTERN IDAHO INTO WEDNESDAY. WEDNESDAY MAY PROVE A CRITICAL DAY FIRE WX WISE FOR OTHER REASONS. RIGHT NOW IT APPEARS WIND GUSTS AND LOW RH WILL COMBINE FOR AN INTERESTING DAY IN ADVANCE OF NEXT SYSTEM DROPPING SOUTHEAST OUT OF CANADA. A FIRE WEATHER WATCH REMAINS IN EFFECT FOR ALL AREAS FOR THE AFTERNOON AND EARLY EVENING HOURS. FOR THE END OF THE WEEK...IT APPEARS A SYSTEM WILL APPROACH FROM THE PACIFIC CROSSING INTO THE AREA OVER THE WEEKEND. RIGHT NOW...EXPECTING A GRADUAL INCREASE IN THE CHANCE OF SHOWERS AND STORMS THROUGH SUNDAY. WILL BE MONITORING THE POTENTIAL OF DRY THUNDERSTORMS DURING THAT TIME. VALLE && .PIH WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR IDZ405>407-409>413. &&
Hazardous weather outlook, Sep 11, 4:00 AM MDT, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 400 AM MDT TUE SEP 11 2007 IDZ017>025-031-032-121130- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 400 AM MDT TUE SEP 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. DRY AND STABLE WEATHER WILL PREVAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A PASSING CANADIAN CLIPPER WEDNESDAY MAY HELP TO ELEVATE WIND GUSTS ACROSS SOUTHEAST IDAHO WITH LOW AFTERNOON HUMIDITIES. THUS A FIRE WEATHER WATCH HAS BEEN ISSUED FOR WEDNESDAY. SEE STATEMENTS FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Red Flag Warnings in Idaho, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.